The Open UniversitySkip to content
 

Kernel smoothing for finite populations

Jones, M. C. and Bradbury, I. S. (1993). Kernel smoothing for finite populations. Statistics and Computing, 3(1) pp. 45–50.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1007/BF00146953
Google Scholar: Look up in Google Scholar

Abstract

We identify a role for smooth curve provision in the finite population context. The performance of kernel density estimates in this scenario is explored, and they are tailored to the finite population situation especially by developing a method of data-based selection of the smoothing parameter appropriate to this problem. Simulated examples are given, including some from the particular context of permutation distributions which first motivated this investigation.

Item Type: Journal Article
Copyright Holders: 1993 Chapman & Hall
ISSN: 0960-3174
Keywords: bandwidth selection; curve estimation; kernel density estimation; permutation distribution; simple random sampling
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 28289
Depositing User: Sarah Frain
Date Deposited: 24 Mar 2011 13:02
Last Modified: 24 Mar 2011 13:02
URI: http://oro.open.ac.uk/id/eprint/28289
Share this page:

Altmetrics

Scopus Citations

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk